Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 172, NWS Tallahassee, FL

June 23, 2015Coffee County, Geneva County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 23, 2015, 5:36 PM CDT for Coffee County, Geneva County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2015, 5:36 PM CDT (22:36 UTC)
Expired
Jun 23, 2015, 6:00 PM CDT
In force
24 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Coffee County, AL, Geneva County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1423 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WUUS52 KTAE 232236
SVRTAE
ALC031-061-232315-
/O.NEW.KTAE.SV.W.0172.150623T2236Z-150623T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
536 PM CDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GENEVA COUNTY IN SOUTHEASTERN ALABAMA...
  SOUTHWESTERN COFFEE COUNTY IN SOUTHEASTERN ALABAMA...

* UNTIL 615 PM CDT

* AT 535 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF SAMSON...OR 11 MILES
  SOUTHWEST OF ENTERPRISE...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SAMSON...COFFEE SPRINGS...PINEY GROVE...BATTENS CROSSROADS...
  CENTRAL CITY...SPEARS...MARVIN CHAPEL...SELLERSVILLE...MARL...
  TURNER CROSSROADS...GOODMAN...INO...ALBERTON...LUCILE...HOLLEY
  STORE...CHANCELLOR AND NEW HAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3126 8615 3140 8604 3124 8585 3112 8585
      3108 8602
TIME...MOT...LOC 2235Z 316DEG 13KT 3125 8600 

$$

1-WESTON
1 follow-up statement
515 
WWUS52 KTAE 232300
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 PM CDT TUE JUN 23 2015

ALC031-061-232310-
/O.CAN.KTAE.SV.W.0172.000000T0000Z-150623T2315Z/
GENEVA AL-COFFEE AL-
600 PM CDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GENEVA AND
SOUTHWESTERN COFFEE COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3126 8615 3140 8604 3124 8585 3112 8585
      3108 8602
TIME...MOT...LOC 2258Z 316DEG 13KT 3119 8594 

$$

1-WESTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:25 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 23, 5:25 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM EDT TUE JUN 23 2015

** UPDATED TO REMOVE HEAT ADVISORY **

.NEAR TERM [THROUGH TONIGHT]...

SCATTERED THUNDERSTORMS ARE ONGOING ONCE AGAIN THIS AFTERNOON. WITH
PLENTY OF LOW-LEVEL MOISTURE AND STEEP LOW-LEVEL LAPSE RATES, CAPE
VALUES ARE RUNNING 3000-4000J/KG, WITH A FEW STORMS OCCASIONALLY
REACHING MARGINALLY SEVERE LEVELS. THIS ACTIVITY WILL CONTINUE
THROUGH THE REMAINDER OF THE AFTERNOON WITH THE FOCUS LIKELY
SHIFTING NORTH AND WEST WITH TIME.

.SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]...

UPPER LEVEL RIDGING CENTERED NORTHWEST OF THE LOCAL REGION WEDNESDAY
WILL WEAKEN AS IT SLIDES EASTWARD THURSDAY. AT THE SURFACE, THE
WESTERN EXTENSION OF THE BERMUDA RIDGE AXIS WILL REMAIN OVER OR
JUST SOUTH OF OUR COASTAL WATERS. ELSEWHERE, A SURFACE THROUGH
EXTENDING SWWD INTO CENTRAL GA FROM A WEAK AREA OF LOW PRESSURE IN
THE CARLOINA'S WILL PERSIST THROUGH THE PERIOD. THE MEAN 1000-700MB
FLOW WILL BE MODERATE FROM THE WEST TO SOUTHWEST (< 10 KTS) BOTH
DAYS (SEA BREEZE REGIME 4). FORECAST PW'S WILL BE AROUND 2.0"
WEDNESDAY AND AROUND 1.75" THURSDAY WITH SLIGHTLY DRYER AIR
FILTERING IN THE MID LEVELS. BASED ON RADAR COVERAGE TODAY AND THE
ABOVE MENTIONED SYNOPTIC SITUATION, WENT ABOVE MOS POP GUIDANCE.
AFTERNOON TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S
BUT IT APPEARS WE WILL JUST BE UNDER HEAT ADVISORY CRITERIA.

.LONG TERM [FRIDAY THROUGH TUESDAY]...

THE UPPER PATTERN TRANSITIONS TO BECOME HIGHLY AMPLIFIED WITH A
SHARP RIDGE OUT WEST AND A DEEP TROUGH IN THE EAST OVER THE
WEEKEND INTO EARLY NEXT WEEK. THIS WILL BRING INCREASING CHANCES
FOR WIDESPREAD CONVECTION TO THE AREA, ESPECIALLY ON SUNDAY AS
MODELS SHOW A SURFACE FRONT/TROUGH PUSHING INTO OUR CWA FROM THE
NORTH WITH DEEP LAYER MOISTURE IN PLACE. THIS BOUNDARY MAY SLIP
JUST ENOUGH TO THE SOUTH TO BRING A DRIER AIRMASS TO AT LEAST OUR
NORTHERN ZONES BY MONDAY. MAX TEMPS WILL BE BELOW OR NEAR CLIMO
(UPPER 80S TO LOWER 90S) EACH DAY WITH LOWS IN THE LOWER TO MID
70S.

&&

.AVIATION...

[THROUGH 18Z WEDNESDAY] THUNDERSTORMS WILL IMPACT ALL AREA TERMINALS
THROUGH THE AFTERNOON HOURS. VFR CONDITIONS WILL PREVAIL THEREAFTER
THROUGH THE REMAINDER OF THE FORECAST PERIOD.

&&

.MARINE...

LIGHT WINDS AND A WEAK PRESSURE PATTERN SHOULD GENERALLY KEEP
WINDS BELOW 10 KNOTS AND SEAS 2 FEET OR LESS. DAILY INCREASES IN
WINDS TO AROUND 10-15 KNOTS AND AN INCREASING CHOP ARE LIKELY EACH
DAY IN THE AFTERNOON NEAR THE COAST WITH THE SEA BREEZE CIRCULATION.

&&

.FIRE WEATHER...

DISPERSION INDICES WILL BE HIGH IN THE AFTERNOONS ON WEDNESDAY AND
THURSDAY DUE TO HIGH MIXING HEIGHTS. THERE ARE NO OTHER FIRE
WEATHER CONCERNS.

&&

.HYDROLOGY...

AFTERNOON SEA-BREEZE STORMS WILL BRING SCATTERED RAINFALL TO THE
AREA THROUGH THE WEEK, WITH RAINFALL TOTALS REMAINING LOW. NO
WIDESPREAD FLOODING IS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   76  94  75  94  76 /  20  50  20  50  30
PANAMA CITY   80  91  78  88  79 /  20  40  20  40  30
DOTHAN        76  97  75  95  75 /  30  60  20  50  30
ALBANY        76  97  75  96  75 /  30  40  20  50  30
VALDOSTA      75  96  75  96  75 /  30  40  20  50  30
CROSS CITY    76  92  74  92  76 /  30  40  20  40  30
APALACHICOLA  79  92  79  91  79 /  20  20  20  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.

&&

NEAR TERM...CAMP
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...CAMP
MARINE...BARRY
FIRE WEATHER...WESTON
HYDROLOGY...DVD

In the hours before

Local storm report, Jun 23, 4:30 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     3 W DOERUN              31.31N 83.96W
06/23/2015                   COLQUITT           GA   911 CALL CENTER

            A COUPLE TREES BLOWN DOWN IN COLQUITT COUNTY INCLUDING ON
            HIGHWAY 270 NEAR DOERUN.

&&

08-LAMERS
Local storm report, Jun 23, 4:45 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TSTM WND GST     3 E FORT RUCKER         31.35N 85.65W
06/23/2015  M48.00 MPH       DALE               AL   AWOS

            42 KNOT...48 MPH...GUST AT HANCHEY ARMY HELIPORT KHEY.

0534 PM     TSTM WND GST     3 W FORT RUCKER         31.36N 85.75W
06/23/2015  M51.00 MPH       DALE               AL   AWOS

            44 KNOT...51 MPH...GUST AT LOWE ARMY HELIPORT KLOR.

&&

08-LAMERS
Local storm report, Jun 23, 4:58 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
558 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND GST     CAIRNS AAF              31.28N 85.71W
06/23/2015  M63 MPH          DALE               AL   AWOS

            55 KNOT...63 MPH...GUST MEASURED AT CAIRNS ARMY AIR
            FIELD...KOZR.

&&

08-LAMERS
Local storm report, Jun 23, 5:03 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND GST     CAIRNS AAF              31.28N 85.71W
06/23/2015  M68.00 MPH       DALE               AL   AWOS

            59 KNOT...68 MPH...PEAK WIND GUST MEASURED AT CAIRNS ARMY
            AIR FIELD...KOZR. UPDATED FROM AN EARLIER REPORT.

&&

08-LAMERS
Local storm report, Jun 23, 5:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
621 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     DALEVILLE               31.29N 85.73W
06/23/2015                   DALE               AL   911 CALL CENTER

            MULTIPLE TREES REPORTED DOWN AND BLOCKING ROADWAYS IN
            SOUTHERN DALE COUNTY. ALL OF DALEVILLE REPORTED TO BE
            WITHOUT POWER.

&&

08-LAMERS
Local storm report, Jun 23, 5:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
628 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     WICKSBURG               31.21N 85.62W
06/23/2015                   HOUSTON            AL   911 CALL CENTER

            MULTIPLE REPORTS OF TREES DOWN IN THE WICKSBURG AREA.

&&

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:39 PM CDTSevere Thunderstorm WarningTAECoffee, Dale, Houston51 min
Jun 23, 5:01 PM CDTSevere Thunderstorm WarningTAEGeneva, Houston44 min
Jun 23, 6:35 PM CDTSevere Thunderstorm WarningTAECoffee40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.